Document Type

Journal Article

Department/ Unit

Department of Economics

Abstract

This paper extends the work of Markowitz (1952), Korkie and Turtle (2002) and others by first proving that the traditional estimate for the optimal return of self-financing portfolios always over-estimates from its theoretic value. To circumvent the problem, we develop a bootstrap estimate for the optimal return of self-financing portfolios and prove that this estimate is consistent with its counterpart parameter. We further demonstrate the superiority of our proposed estimate over the traditional estimate by simulation.

Publication Year

2009

Journal Title

Risk and Decision Analysis

Volume number

1

Issue number

1

Publisher

IOS Press

First Page (page number)

35

Last Page (page number)

42

Referreed

1

DOI

10.3233/RDA-2008-0004

ISSN (print)

1569-7371

Link to Publisher’s Edition

http://dx.doi.org/10.3233/RDA-2008-0004

Keywords

Optimal portfolio allocation, mean–variance optimization, self-financing portfolio, large random matrix, bootstrap method

Included in

Economics Commons

Share

COinS